MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT CITRASATE ACID CONC. K3, CA2.5 4/CS; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT CITRASATE ACID CONC. K3, CA2.5 4/CS; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-3251-CA
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A hemodialysis (hd) clinic biomedical technician (bmt) reported to fresenius customer service that they received an hd machine alarm for low conductivity values from citrasate during testing of an hd machine.Upon follow up, the bmt reported that he was called in to service machines at the clinic.While testing the batch of citrasate the conductivity value was at 13.2 ms/cm although the theoretical conductivity value (tcd) was set to 13.7 ms/cm.The bmt confirmed this test was to determine the cause of previous conductivity issues; the machine was not being setup for treatment.All remaining cases of the reported batch were picked up by fresenius customer service.The clinic is currently using naturalyte dry bi-carb lot 20lxbc007.
 
Additional Manufacturer Narrative
Additional information: d10, h3 plant investigation: a product history review was performed.A review of the complaint management system identified 6 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20lxac051 indicated that 2031 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac051 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.The sample retain was tested through a special test request and found to be within specifications.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac051 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac051 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).The total number of complaints for this lot met the threshold, however, due to the aforementioned capa, no other actions were taken.Based on the investigation performed, cause was traced to manufacturing.

Brand Name
CITRASATE ACID CONC. K3, CA2.5 4/CS
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10931269
Report Number3005162618-2020-00135
Device Sequence Number4295275
Product Code KPO
UDI-Device Identifier00840861101351
UDI-Public00840861101351
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number08-3251-CA
Device Catalogue Number08-3251-CA
Device Lot Number20LXAC051
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1